Alert archive / Florida / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Tallahassee, FL

April 16, 2015Jackson County, Florida

NWS Tallahassee, FL issued this flash flood warning at Apr 16, 2015, 8:45 AM CDT for Jackson County, Florida. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2015, 8:45 AM CDT (13:45 UTC)
Expired
Apr 16, 2015, 10:45 AM CDT
In force
2 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Jackson County, FL

The radar

The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 10:00 AM CDTFLASH FLOOD2 Nne Inwood, FLWATER OVER WALDEN ROAD WITH SOME WASH OUTS.
Apr 16, 10:00 AM CDTFLASH FLOOD2 Nw Sneads, FLWATER OVER WEDDINGTON ROAD WITH SOME WASH OUTS.
Apr 16, 10:00 AM CDTFLASH FLOOD4 N Inwood, FLWATER OVER GEMINI LOOP AT WILLIAMS ROAD WITH SOME WASH OUTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WGUS52 KTAE 161345
FFWTAE
FLC063-161545-
/O.NEW.KTAE.FF.W.0005.150416T1345Z-150416T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 AM CDT THU APR 16 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 1045 AM CDT
    
* AT 844 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS EASTERN 
  JACKSON COUNTY. UP TO THREE AND A HALF INCHES OF RAIN HAS ALREADY 
  FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHATTAHOOCHEE...SNEADS AND GRAND RIDGE. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3087 8499 3085 8493 3084 8493 3078 8492
      3075 8491 3074 8489 3070 8486 3068 8487
      3066 8489 3065 8489 3064 8491 3062 8491
      3061 8492 3065 8510

$$

38-GODSEY
1 follow-up statement
857 
WGUS72 KTAE 161437
FFSTAE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 AM CDT THU APR 16 2015

FLC063-161545-
/O.CON.KTAE.FF.W.0005.000000T0000Z-150416T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON FL-
937 AM CDT THU APR 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
JACKSON COUNTY...

AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO  
INDICATE SLOW MOVING THUNDERSTORMS ACROSS EASTERN JACKSON 
COUNTY...PARTICULARLY AROUND GRAND RIDGE...PRODUCING HEAVY RAIN. 
DOPPLER RADAR ESTIMATES SUGGEST MORE THAN 4 INCHES OF RAIN HAS 
ALREADY FALLEN ACROSS PORTIONS OF EASTERN JACKSON COUNTY. SOME 
FLOODING HAS BEEN REPORTED IN THE AREA...AND ADDITIONAL FLOODING IS 
LIKELY. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHATTAHOOCHEE...SNEADS AND GRAND RIDGE. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3087 8499 3085 8493 3084 8493 3078 8492
      3075 8491 3074 8489 3070 8486 3068 8487
      3066 8489 3065 8489 3064 8491 3062 8491
      3061 8492 3065 8510

$$

38-GODSEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 2:33 AM CDT, 6 hours 12 minutes earlier.

Area forecast discussion, Apr 16, 2:33 AM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 AM EDT THU APR 16 2015

.NEAR TERM [THROUGH TODAY]...

THE LONG WAVE PATTERN ACROSS NORTH AMERICA FEATURES A LARGE UPPER
LOW OVER UTAH AND A RIDGE FROM THE CARIBBEAN NORTHEAST ACROSS THE
BAHAMAS AND OFF THE SOUTHEAST U.S. COAST. THIS PATTERN KEEPS THE
GULF COAST STATES BENEATH AN AREA OF FAST WSW UPPER LEVEL FLOW DUE
TO THE CONTINUED PRESENCE OF A STRONG SUBTROPICAL JET STREAM THAT
STRETCHES FROM THE CENTRAL PACIFIC TO THE GULF. SURFACE ANALYSIS
SHOWS THAT A COLD FRONT HAS BACK DOORED ITS WAY INTO SOUTH GA AS
HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST. THIS FEATURE WILL
PUSH FURTHER TO THE SOUTHWEST TODAY AND ACT AS A TRIGGER FOR
CONVECTION AS THE FORECAST AREA REMAINS IN AN AREA OF UNSEASONABLY
DEEP AND PERSISTENT MOIST AIR. MESOSCALE BOUNDARIES AND WEAK RIPPLES
OF ENERGY AT UPPER LEVELS WILL ALSO ACT AS LIFTING MECHANISMS. THE
RESULT WILL BE YET ANOTHER DAY OF OVERCAST SKIES AND HIGH POPS IN
THE LIKELY TO CATEGORICAL RANGE. MAX TEMPS WILL ACTUALLY BE PRETTY
CLOSE TO SEASONAL AVERAGES WITH UPPER 70S NORTH TO LOWER 80S SOUTH.
THE PRIMARY CONCERN, AS HAS BEEN THE CASE FOR SEVERAL DAYS NOW, WILL
BE LOCALLY HEAVY RAIN AND FLOODING. IT IS DIFFICULT TO DETERMINE
EXACTLY WHERE THESE AREAS WILL SET UP, BUT CONFIDENCE IS HIGH THAT
IT WILL OCCUR SOMEWHERE.

.SHORT TERM [TONIGHT THROUGH SATURDAY]...

A VERY MOIST SUBTROPICAL JET STREAM WILL EXTEND ACROSS MEXICO AND
THE GOMEX WITH A DEEP CLOSED LOW CENTERED OVER THE FOUR CORNERS
REGION AT THE BEGINNING OF THE PERIOD. THE LOW WILL SLOWLY MOVE INTO
THE CENTRAL PLAINS BY LATE SATURDAY WITH ENHANCED RIDGING OVER THE
EASTERN THIRD OF THE CONUS. AT THE SURFACE, AN AREA OF LOW
PRESSURE WILL DEVELOP ON THE NOW QUASI-STATIONARY FRONT LAYING
ACROSS NORTH FLORIDA AND JUST OFF THE NORTHEAST FLORIDA COAST. AS
THE LOW LIFTS TO THE NORTHEAST PARALLELING THE SOUTHEAST U.S.
COASTLINE, A DRIER AIRMASS WILL BE PULLED INTO OUR EASTERN ZONES
BY LATE FRIDAY NIGHT AND SATURDAY. UNTIL THEN, ON FRIDAY EXPECT TO
SEE ANOTHER ACTIVE DAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS
WITH POPS IN THE LIKELY RANGE ACROSS THE ENTIRE TRI-STATE REGION.
SATURDAY, WE SHOULD SEE POPS TAPERED FROM LIKELY (70%) FAR WEST
ZONES TO SLIGHT (20%) EASTERN THIRD. TEMPS WILL CONTINUE ABOVE
SEASONAL LEVELS EXCEPT NEAR TO SLIGHTLY BELOW FOR OUR NORTHERNMOST
ZONES ON FRIDAY.

.LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]...

THE AFOREMENTIONED UPPER LOW WILL WEAKEN AND BECOME ABSORBED IN
ANOTHER LOW TRANSLATING FROM THE UPPER PLAINS TO THE GREAT LAKES
SUNDAY INTO EARLY NEXT WEEK. WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL OVERSPREAD THE CWA ON SUNDAY AHEAD OF THE ASSOCIATED SURFACE
COLD FRONT. RAIN CHANCES WILL CONTINUE UNTIL EITHER LATE MONDAY
OR EARLY TUESDAY WHEN THE COLD FRONT PUSHES THROUGH. HOWEVER, MOST
OF THE DEEP LAYER MOISTURE WILL HAVE MOVED TO THE EAST SO POPS
WILL BE IN THE CHANCE CATEGORY. DRIER AIR WILL MOVE IN BY TUESDAY
WITH ONLY A SLIGHT CHANCE OR LESS OF SEEING CONVECTION THROUGH THE
REMAINDER OF THE PERIOD. TEMPERATURES WON'T BE THAT MUCH COOLER
BEHIND THE FRONT, BUT THE LOWER HUMIDITY WILL MAKE IT FEEL A
LITTLE MORE LIKE APRIL THAN JUNE.

&&

.AVIATION...

[THROUGH 06Z FRIDAY] IFR CONDITIONS ARE EXPECTED TO DEVELOP AT ALL
TERMINALS OVERNIGHT AND PERSIST WELL INTO THE DAYLIGHT HOURS. AN
EVENTUAL IMPROVEMENT TO MVFR IS EXPECTED. SCATTERED TO NUMEROUS
SHOWERS AND STORM ARE ONCE AGAIN EXPECTED TODAY AND ARE INDICATED
AS A POSSIBILITY AT ALL TERMINALS FROM MIDDAY THROUGH EVENING.

&&

.MARINE...

WINDS WILL BE LIGHT FROM THE EAST THROUGH FRIDAY BECOMING LIGHT TO
MODERATE AS THEY SHIFT TO ONSHORE OVER THE WEEKEND AHEAD OF THE
COLD FRONT. WINDS SHIFT TO BECOME OFFSHORE IN THE WAKE OF THE
FRONT LATE MONDAY OR EARLY TUESDAY.

&&

.FIRE WEATHER...

RED FLAG CONDITIONS ARE NOT EXPECTED WITH HIGH RH EXPECTED TO
PREVAIL THROUGH THE WEEKEND. WETTING RAINS ARE LIKELY AND FUEL
MOISTURE LEVELS SHOULD STAY HIGH.

&&

.HYDROLOGY...

RECENT HEAVY RAINS IN THE FL PANHANDLE, SOUTHEAST AL, AND SOUTHWEST
GA HAVE RESULTED IN SOME SHARP RISES IN LOCAL RIVER STAGES. HOWEVER,
OUR EASTERN RIVERS REMAIN MOSTLY UNAFFECTED. WE EXPECT MOST OF THE
RIVER STAGES TO REMAIN BELOW THEIR LOCAL ACTION STAGES, THOUGH THIS
COULD CHANGE IF BANDS OF HEAVY RAIN SET UP OVER A PARTICULAR RIVER
BASIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   81  67  80  64  85 /  70  80  70  30  40
PANAMA CITY   77  69  77  67  80 /  80  70  60  20  60
DOTHAN        77  64  76  62  82 /  80  90  60  30  60
ALBANY        76  62  74  61  83 /  70  90  60  30  40
VALDOSTA      79  65  80  64  86 /  70  80  70  30  20
CROSS CITY    83  67  82  65  87 /  70  70  60  20  20
APALACHICOLA  80  71  78  68  80 /  70  60  70  20  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WOOL
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...WOOL
MARINE...BARRY
FIRE WEATHER...WOOL
HYDROLOGY...FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:31 AM CDTAreal Flood AdvisoryTAEJackson119 min
Apr 16, 8:09 AM CDTAreal Flood AdvisoryTAEJackson2 hr

Nearby

Flash Flood Warnings in Florida, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.